MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT L520; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT L520; REAMER
Catalog Number 03.404.000S
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the long aspiration tube of the ria 2 bone harvesting kit l520 was bent from the middle.Additionally the distal end was heavily deformed.The sleeve barre was broken and remains inside the manifold with barbs.The proximal coupling receiver was heavily deformed.The aspiration tube short and the colder fitting male were also retuned and it was found that were slightly deformed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined based on the evidence provided.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the ria 2 bone harvesting kit l520 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history part# 03.404.000s lot # 46663p2 manufacturing site: depuy synthes products, inc supplier: (b)(4).Release to warehouse date: 03 dec 2024 expiration date: 01 dec 2026 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an incident occurred during a graft harvesting procedure via the ria2 system.The approach procedure was properly followed, with the ria inserted almost in the axis of the femoral shaft.The problem occurred during the first drilling with the smallest diameter 10mm drill head.The diameter of the barrel was at least 10.5mm so there was no problem accessing the ria.It is during the removal of this head the fins broke inside the patient, a short distances from the femoral neck, requiring the surgeon to use laparoscopic forceps to recover the pieces.The surgery was delayed by about half an hour.It was also noticed shrinkage of the outer plastic at the end of the ria requiring to use a second ria2.The rest of the procedure was consistent with usage and recovered 60cc of quality graft.The patient is currently doing well; however, he required 6 blood bags due to significant perioperative bleeding.There has been no additional surgical intervention.Additional information received states that "during the operation (filling in the bone cavity of the left femoral shaft), the surgeon used equipment to loan the ria 2 kit requested during the programming of the patient in the operating room.The salesperson is present in the room at the request of the surgeon for technical assistance.The ria 2 kit is used to take bone grafts here at the level of the femoral diaphysis.When the device is withdrawn from the patient's shaft, the surgeon observes that the reamer head is not complete, that fins are missing and that they are in the patient.The salesperson also notes shrinkage of the outer plastic at the end of the ria 2.An additional 30 min is required for the surgeon with specific equipment available in the operating room to recover the pieces.In order to continue the operation, the use of a second ria 2 kit is then necessary in order to recover the bone graft.Second kit that we had also received upon receipt of the loan.The operation can therefore continue.The use of the second kit was effective and allows the surgeon to finish the operation.Incident that leads to additional operating time leading to an increase in operating time in a fragile septic patient.Lengthening of anesthetic time in a fragile patient.Increase in the risk of infection by increasing the operative time.".

Brand Name
RIA 2 BONE HARVESTING KIT L520
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22506210
Report Number8030965-2025-07133
Device Sequence Number15778844
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236(17)261201(10)46663P2
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.000S
Device Lot Number46663P2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown